Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 32, NWS Green Bay, WI

June 11, 2001Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2001, 10:35 PM CDT for Manitowoc County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2001, 10:35 PM CDT (03:35 UTC)
Expired
Jun 11, 2001, 11:15 PM CDT
In force
40 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 9:15 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2182 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120338
SVRGRB
WIC071-120415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1035 PM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MANITOWOC COUNTY IN WISCONSIN

* UNTIL 1115 PM CDT

* AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
  REPORTS INDICATED SEVERE THUNDERSTORMS WITH WINDS UP TO 60 MPH
  OVER MUCH OF THE COUNTY. THE STORMS ARE MOVING TO THE SOUTHEAST AT
  35 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  BRANCH BY 1045 PM CDT.
  MANITOWOC BY 1055 PM CDT.
  NEWTON BY 1055 PM CDT.
  SHOTO BY 1055 PM CDT.
  TWO RIVERS BY 1105 PM CDT.

THIS STORM COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE
PATH OF THIS STORM...TAKE COVER IN A STURDY BUILDING UNTIL THE STORM
HAS PASSED.

$$

LAT...LON 4416 8800 4398 8801 4393 8725 4417 8723

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:30 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 11, 10:30 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1030 PM CDT MON JUN 11 2001

ALTHOUGH TSTMS CONT TO DEVELOP W OF WAUSAU...THEY ARE HV NOT BECOME SVR.
MARGINALLY SVR HAIL COULD STILL OCCUR WITH THESE STORMS...BUT THREAT IS
TOO LOW TO KEEP THE WATCH. WL CANCEL WATCH FOR C AND NE WI. WL KEEP
WATCHES FOR E-C WI AND THE LAKESHORE GOING. WL ALSO ADD HVY RAIN WORDING
TO THE FCST FOR THE SRN PART OF MY FCST AREA SINCE THAT IS THE AR)EA THAT
WL BE AFFECTED BY STORMS DEVELOPING BACK TO THE WEST. UPDATED ZONES AND
SPECIAL WX STATEMENT WL BE OUT SHORTLY.

.GRB...NONE.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 10 hours 5 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT MON JUN 11 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. THE
GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM
MERRILL TO OSHKOSH...AND OCCUR BETWEEN 5:00 PM AND MIDNIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA.

A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO ORGANIZE ACROSS
CENTRAL MINNESOTA THIS AFTERNOON. THE COMPLEX WILL PUSH EAST INTO
WISCONSIN DURING THE LATE AFTERNOON...THEN TURN SOUTHEAST THIS EVENING.
THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS...THOUGH LARGE HAIL IS
ALSO POSSIBLE. AS OF NOON...IT APPEARED THAT CENTRAL WISCONSIN HAD THE
GREATEST RISK OF EXPERIENCING WIDESPREAD SEVERE WEATHER. HOWEVER...
SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL.

SPOTTER ACTIVATION IS LIKELY NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
THUNDERSTORMS ARE OCCURRING OR IMMINENT.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 11, 9:15 PM CDT, 1 hour 20 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120330-

SPECIAL WEATHER STATEMENT...CORRECTED TO REMOVE LINCOLN FROM WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT MON JUN 11 2001

...SEVERE THUNDERSTORMS MOVING INTO EAST-CENTRAL WISCONSIN...

AT 9:10 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST
ACROSS CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN
RECEIVED FROM THE WESTERN AND CENTRAL PART OF THE STATE. THE COMPLEX
SHOULD CONTINUE TO PUSH SOUTHEAST DURING THE LATE EVENING...AND REACH
THE LAKESHORE BETWEEN 10:00 PM AND 11:00 PM. THE MAIN THREAT POSED BY
THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS.

THE COMPLEX HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH. THE WATCH
INCLUDES CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN.
SPECIFICALLY...THE WATCH INCLUDES...

LANGLADE COUNTY...
MENOMINEE COUNTY...
OCONTO COUNTY...
MARATHON COUNTY...
SHAWANO COUNTY...
WOOD COUNTY...
PORTAGE COUNTY...
WAUPACA COUNTY...
OUTAGAMIE COUNTY...
BROWN COUNTY...
WAUSHARA COUNTY...
WINNEBAGO COUNTY...AND...
CALUMET COUNTY.

IN ADDITION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT
FOR...
DOOR COUNTY...
KEWAUNEE COUNTY...
MANITOWOC COUNTY...
AND THE ADJACENT WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY.

THE TORNADO WATCH WHICH WAS IN EFFECT FOR LINCOLN COUNTY HAS BEEN
CANCELLED. IN ADDITION...THE SEVERE WEATHER THREAT HAS ENDED ACROSS
NORTH-CENTRAL WISCONSIN.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 11, 9:26 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    COUNTYWIDE                WI   WIND DAMAGE
06/11/01   WAUSHARA                       MANY TREES AND POWER LINES
                                          DOWN FROM HANCOCK TO POY
                                          SIPPI.  SOME DAMAGE TO
                                          HOMES.  REPORTED BY
                                          EMERGENCY MANAGER.

0910 PM    FREMONT                   WI   70 MPH WIND GUST
06/11/01   WAUPACA                        ESTIMATED WIND GUST BY
                                          FOX 11 METEOROLOGIST.
                                          NUMEROUS BRANCHES DOWN.

0913 PM    OMRO                      WI   WIND DAMAGE
06/11/01   WINNEBAGO                      LARGE TREE BRANCES
                                          BREAKING.  REPORTED BY LAW
                                          ENFORCEMENT.

0921 PM    OSHKOSH                   WI   61 MPH WIND GUST
06/11/01   WINNEBAGO                      MEASURED WIND GUST BY
                                          SPOTTER.

JKL
Special weather statement, Jun 11, 9:45 PM CDT, 50 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
945 PM CDT MON JUN 11 2001

...SEVERE THUNDERSTORMS ACROSS EAST-CENTRAL WISCONSIN...

AT 9:40 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST
ACROSS EAST-CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN
RECEIVED FROM THE WESTERN AND CENTRAL PART OF THE STATE. THE COMPLEX
SHOULD CONTINUE TO PUSH SOUTHEAST DURING THE LATE EVENING...AND REACH
THE LAKESHORE BETWEEN 10:00 PM AND 11:00 PM. THE MAIN THREAT POSED BY
THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS.

ALTHOUGH THE GREATEST RISK OF SEVERE WEATHER HAS SHIFTED INTO EAST-
CENTRAL WISCONSIN...STORMS WERE BEGINNING TO RE-DEVELOP WEST OF WAUSAU.
SINCE THOSE STORMS STILL COULD PRODUCE SCATTERED WIND DAMAGE OR SEVERE
CRITERIA HAIL...THE TORNADO WATCH WILL REMAIN IN EFFECT FOR CENTRAL
WISCONSIN.

SPECIFICALLY...A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR...

MENOMINEE COUNTY...
OCONTO COUNTY...
MARATHON COUNTY...
SHAWANO COUNTY...
WOOD COUNTY...
PORTAGE COUNTY...
WAUPACA COUNTY...
OUTAGAMIE COUNTY...
BROWN COUNTY...
WAUSHARA COUNTY...
WINNEBAGO COUNTY...AND...
CALUMET COUNTY.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR...
DOOR COUNTY...
KEWAUNEE COUNTY...
MANITOWOC COUNTY...
AND THE ADJACENT WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY.

THE TORNADO WATCH WHICH WAS IN EFFECT FOR LINCOLN AND LANGLADE COUNTY
HAS BEEN CANCELLED. IN ADDITION...THE SEVERE WEATHER THREAT HAS ENDED
ACROSS NORTH-CENTRAL WISCONSIN.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION.

SKOW:RONSKI
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 11, 9:54 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
954 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0943 PM    OSHKOSH                   WI   66 MPH WIND GUST
06/11/01   WINNEBAGO                      MEASURED BY ASOS AT KOSH.

0949 PM    OSHKOSH                   WI   71 MPH WIND GUST
06/11/01   WINNEBAGO                      MEASURED WIND GUST BY
                                          SPOTTER.

0952 PM    APPLETON                  WI   67 MPH WIND GUST
06/11/01   OUTAGAMIE                      MEASURED WIND GUST BY
                                          SPOTTER.

ALSO...SIGNIFICANT DAMAGE REPORTED IN WAUPACA (WAUPACA COUNTY) FROM
DOWNED TREES ON HOUSES.

JKL
Local storm report, Jun 11, 10:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    7 W CLINTONVILLE          WI   1.75 INCH HAIL
06/11/01   WAUPACA                        REPORTED BY EMERGENCY MGMT.

0957 PM    DARBOY                    WI   60 MPH WIND GUST           N
06/11/01   OUTAGAMIE                      WIND MEASURED BY SKYWARN
                                          SPOTTER.

JKL
Special weather statement, Jun 11, 10:30 PM CDT, 5 minutes before
WIZ013-020>022-030-031-035>040-045-048>050-120500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1030 PM CDT MON JUN 11 2001

...SEVERE THUNDERSTORMS ACROSS EAST-CENTRAL WISCONSIN...

AT 10:25 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING THROUGH
EAST-CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN
RECEIVED WITH THIS COMPLEX. THE COMPLEX WILL CONTINUE TO PRODUCE
DAMAGING WINDS AS IT SHIFTS OUT OVER LAKE MICHIGAN.

SCATTERED STORMS CONTINUED TO RE-DEVELOP WEST OF WAUSAU. ALTHOUGH THOSE
STORMS COULD STILL PRODUCE MARGINALLY SEVERE HAIL...THE THREAT OF
WIDESPREAD SEVERE WEATHER ACROSS CENTRAL AND NORTHEAST WISCONSIN HAS
ENDED. HOWEVER...HEAVY RAINFALL IS POSSIBLE IN CENTRAL AND EAST-CENTRAL
WISCONSIN DURING THE REST OF THE NIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR...
OUTAGAMIE COUNTY...
BROWN COUNTY...
WINNEBAGO COUNTY...AND...
CALUMET COUNTY.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR...
DOOR COUNTY...
KEWAUNEE COUNTY...
MANITOWOC COUNTY...
AND THE ADJACENT WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY.

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...
MENOMINEE COUNTY...
OCONTO COUNTY...
MARATHON COUNTY...
SHAWANO COUNTY...
WOOD COUNTY...
PORTAGE COUNTY...
WAUPACA COUNTY...AND...
WAUSHARA COUNTY.

BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.GNOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:01 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood44 min
Jun 11, 7:01 PM CDTSevere Thunderstorm WarningGRBLincoln44 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon49 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningGRBPortage, Wood49 min
Jun 11, 8:06 PM CDTTornado WarningGRBPortage, Wood24 min
Jun 11, 8:17 PM CDTSevere Thunderstorm WarningGRBWaushara58 min
Jun 11, 8:46 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Waupaca, Winnebago44 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie42 min
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningGRBWinnebago42 min
Jun 11, 9:42 PM CDTSevere Thunderstorm WarningGRBManitowoc63 min
Jun 11, 10:20 PM CDTSevere Thunderstorm WarningGRBCalumet40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.